Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 50, NWS Austin/San Antonio, TX

March 26, 2005Edwards County, Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 26, 2005, 6:04 AM CST for Edwards County, Val Verde County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2005, 6:04 AM CST (12:04 UTC)
Expired
Mar 26, 2005, 7:00 AM CST
In force
56 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Edwards County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 96 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 1:25 AM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 0.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2005-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1739 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2005-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1739 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
1.7
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 261206
SVREWX
TXC137-465-261300-
/O.NEW.KEWX.SV.W.0050.050326T1204Z-050326T1300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
604 AM CST SAT MAR 26 2005

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  EDWARDS
  VAL VERDE

* UNTIL 700 AM CST

* AT 555 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14
  MILES WEST OF LOMA ALTA...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTIES.

LAT...LON 2987 10128 2963 10114 3002 10021 3027 10068

$$
1 follow-up statement
000 
WWUS54 KEWX 261230
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
629 AM CST SAT MAR 26 2005

TXC137-465-261300-
/O.CON.KEWX.SV.W.0050.000000T0000Z-050326T1300Z/
EDWARDS TX-VAL VERDE TX-
629 AM CST SAT MAR 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 AM CST FOR VAL
VERDE AND EDWARDS COUNTIES...

AT 618 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES NORTHWEST OF LOMA ALTA...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

LAT...LON 2987 10128 2963 10114 3002 10021 3027 10068

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:25 AM CST, 2 hours 39 minutes earlier.

Area forecast discussion, Mar 26, 3:25 AM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
325 AM CST SAT MAR 26 2005

.DISCUSSION...BUSY MORNING SO WILL BE BRIEF. SCATTERED THUNDERSTORMS
REDEVLOPING EARLY THIS MORNING ACROSS WEST CENTRAL TEXAS EXTEDNING
SOUTHWARD INTO THE EDWARDS PLATEAU.  THIS IS ALL IN RESPONSE TO DISTURBANCES
MOVING EAST IN THE SUBTROPICAL JET INTERACTING WITH A NEARLY STATIONARY
FRONT OVER OUR NORTHERN TIER. SEVERE THUNDERSTORM WATCH NUMBER 84 HAS BEEN
ISSUED TIL 8 AM FOR MUCH OF THE HILL COUNTRY AS THE DISTURBANCE HEADS EAST.
AS THE LOW DIGS SOUTHEAST INTO WEST TEXAS THIS AFTERNOON...ELEVATED CONVECTION
WILL OCCUR AND WITH COOLER TEMPERATURES ALOFT..SEVERE ACTIVITY IS AGAIN
POSSIBLE ALONG THE DRY LINE AND COLD FRONT.  A COLD FRONT WILL SWEEP THE
ENTIRE AREA TONIGHT WITH SOME ELEVATED CONVECTION MAINLY OVER EASTERN SECTIONS.
HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY WITH COOLER AND DRIER CONDITIONS.
RIDGING ALOFT WILL BUILD IN OVER THE REGION MONDAY AND TUESDAY WITH LOW
LEVEL MOISTURE RETURN WEDNESDAY AND THURSDAY IN RESPONSE TO NEXT TROUH DIGGING
INTO NEW MEXICO.  THUNDERSTORMS MAY RETURN TO THE REGION LATE THURSDAY...FRIDAY
AS THE SHORT WAVE TROUGH MOVES EAST ACROSS CENTRAL TEXAS WITH AN ASSOCIAITED
COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  46  66  45 /  50  30  10   0
AUSTIN BERGSTROM INTL AIRPORT  71  46  67  35 /  50  30  10   0
DEL RIO INTL AIRPORT           79  48  73  44 /  20  10   0   0
SAN ANTONIO INTL AIRPORT       74  47  66  41 /  40  10   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH IN EFFECT FROM NOON UNTIL 6 PM CST SATURDAY
      FOR THE FOLLOWING ZONES...DIMMIT...EDWARDS...KINNEY...
      MAVERICK...REAL...UVALDE...VAL VERDE...AND ZAVALA.
     SEVERE THUNDERSTORM WATCH NUMBER 84 IN EFFECT TIL 8 AM FOR EDWARDS
      PLATEAU AND MUCH OF HILL COUNTRY.
&&

02/19
Hazardous weather outlook, Mar 26, 5:56 AM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
556 AM CST SAT MAR 26 2005

TXZ171>173-183>194-202>209-217>225-228-271200-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
556 AM CST SAT MAR 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS ON THE TEXAS
HILL COUNTRY AND NORTHERN COUNTIES OF THE RIO GRANDE PLAINS REGION
UNTIL 8AM THIS SATURDAY MORNING. ISOLATED TO SCATTERED STRONG
THUNDERSTORMS ARE EXPECTED THROUGH THE DAY ACROSS THE HILL COUNTRY
AND ADJACENT NORTHEAST COUNTIES OF SOUTH CENTRAL TEXAS. A COLD FRONT
HAS STALLED ACROSS THE HILL COUNTRY AND THIS FEATURE WILL BE THE
FOCUS OF THUNDERSTORM DEVELOPMENT. A FEW STORMS MAY BECOME SEVERE
ACROSS THE HILL COUNTRY WITH LARGE HAIL AND DAMAGING WIND GUSTS
POSSIBLE. AN ISOLATED TORNADO IS ALSO A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Mar 26, 12:43 AM CST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1243 AM CST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             8 E AUSTIN              30.31N 97.62W
03/25/2005  2.00 INCH        TRAVIS             TX   PUBLIC

            TRAVIS COUNTY EXPOSITION CENTER. DAMAGE REPORTED TO
            VEHICLES.

&&

MAB
Local storm report, Mar 26, 1:05 AM CST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
105 AM CST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             LAGO VISTA              30.45N 98.00W
03/25/2005  1.75 INCH        TRAVIS             TX   PUBLIC

            GOLF BALL AND LARGER SIZED HAIL. CAR AND HOME WINDOWS
            BROKEN OUT. TREES STRIPPED OF LEAVES.

0923 PM     HAIL             10 NNW AUSTIN            30.44N 97.81W
03/25/2005  0.75 INCH        TRAVIS             TX   CO-OP OBSERVER

            GREAT HILLS AREA OF NORTHWEST AUSTIN.

0925 PM     HAIL             5 WNW AUSTIN            30.33N 97.83W
03/25/2005  1.75 INCH        TRAVIS             TX   PUBLIC

            AT LOOP 360 AND 2222.

0935 PM     HAIL             2 ENE AUSTIN            30.32N 97.72W
03/25/2005  1.75 INCH        TRAVIS             TX   PUBLIC

            MANOR ROAD AND AIRPORT BOULEVARD IN EAST AUSTIN. HAIL TO
            GOLF BALL SIZE. WINDOWS BROKEN OUT OF BUILDINGS.
            AUTOMOBILES DAMAGED.

&&

MAB
Local storm report, Mar 26, 1:09 AM CST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
109 AM CST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TORNADO          5 ESE MANOR             30.32N 97.48W
03/25/2005                   TRAVIS             TX   EMERGENCY MNGR

            UNCONFIRMED TORNADO. 11000 BLOCK OF BALLERSTEDT RD AT
            16012 LITTIG RD. ROOF DAMAGE. ONE HOUSE MOVED OFF
            FOUNDATION.

&&

MAB
Local storm report, Mar 26, 2:07 AM CST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
207 AM CST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             4 NNW AUSTIN            30.36N 97.78W
03/25/2005  0.88 INCH        TRAVIS             TX   BROADCAST MEDIA

            HAIL OBSERVED BY CAMP MABRY MILITARY PERSONNEL

&&

EWX

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 7:26 PM CSTSevere Thunderstorm WarningEWXLlano64 min
Mar 25, 7:47 PM CSTSevere Thunderstorm WarningEWXBurnet58 min
Mar 25, 7:56 PM CSTSevere Thunderstorm WarningEWXBlanco, Gillespie64 min
Mar 25, 8:40 PM CSTSevere Thunderstorm WarningEWXBurnet, Hays, Travis65 min
Mar 25, 9:40 PM CSTSevere Thunderstorm WarningEWXBastrop, Lee65 min
Mar 25, 9:41 PM CSTTornado WarningEWXTravis34 min
Mar 25, 9:57 PM CSTTornado WarningEWXBastrop33 min
Mar 26, 6:53 AM CSTSevere Thunderstorm WarningEWXEdwards67 min
Mar 26, 9:51 AM CSTSevere Thunderstorm WarningEWXGillespie54 min
Mar 26, 3:15 PM CSTSevere Thunderstorm WarningEWXVal Verde60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.